MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U41502H22
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during preparation for an angioplasty the pta balloon allegedly detached from the catheter while removing the balloon guard.Another balloon was used to perform the procedure.There was no patient contact.
 
Additional Manufacturer Narrative
The device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Conclusion: the device was returned for evaluation.A visual inspection found a complete break at the proximal balloon joint; however, the inner guidewire lumen was and the distal balloon joint were intact.Therefore, the investigation is unconfirmed for the reported detachment, and is confirmed for a break at the proximal balloon joint.It is likely that the user perceived the identified break as a detachment.Additionally the balloon guard and stylet were able to be removed from the device without issue, and slight bunching was noted to the balloon.It is likely that during removal of the balloon guard, excessive force was applied, resulting in the break in the outer catheter.However, the definitive root cause for the reported issue could not be determined based upon available information.Labeling review: the current ifu (instructions for use) states: dilatation catheter preparation: remove the balloon guard and stylet by grasping the balloon catheter just proximal to the balloon and with the other hand, gently grasp the balloon protector and slide distally off of the balloon catheter.
 
Event or Problem Description

Brand Name
ULTRAVERSE 014 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7141436
Report Number2020394-2017-01797
Device Sequence Number10994832
Product Code LIT
UDI-Device Identifier00801741053658
UDI-Public(01)00801741053658
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K121856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberU41502H22
Device Catalogue NumberU41502H22
Device Lot NumberCMAX0187
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2017
Initial Date Received by Manufacturer 11/28/2017
Supplement Date Received by Manufacturer02/06/2018
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date02/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1